Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Can bronchitis cause heart palpitations?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
Can Bronchitis cause heart palpatations? I have had fevers which stopped 7 days ago. Coughing has been going on for 3 weeks. I just finished a round of antibiotics
Posted Tue, 8 Jan 2013 in Hypertension and Heart Disease
Answered by Dr. Kulbir Singh 2 hours later
Hello XXXXXXX and thanks for posting the query
I have read your query with diligence. Bronchitis does not causes heart palpitations but the drugs used for treatment and associated with anxiety, Hypertension, high cholesterol level and pain can cause heart palpitations. Causes for heart palpitations are:
1. Anxiety itself is a major cause for heart palpitations and occurs in most of the patients who is suffering from it.

2. Drugs which stimulate the heart rate like Bronchodilators can cause increase in heart rate and you feel it like palpitations.

3. Hypothyroidism: Get checked your Thyroid function test to rule out this.

4. Heart conditions like Atrial Fibrillation or PSVT (Paroxysmal Supraventricular tachycardia) feels you like your heart is pumping really fast.

To get to a diagnosis you have to get your EKG done at the time of heart palpitations or get your 24 hours holter examination done which includes the episode of heart palpitations. Consult you treating doctor for investigations and to get to a diagnosis. Once the diagnosis is established you can plan the further treatment.

Hope I have answered your query. Write back for any further query.

Best Wishes and get well soon

Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor